Do not stop taking NEURONTIN without first talking to your healthcare provider. Stopping NEURONTIN suddenly can cause serious problems.
NEURONTIN can cause serious side effects including:
1. Suicidal Thoughts. Like other antiepileptic drugs, NEURONTIN may cause suicidal thoughts or actions in a very small number of people, about 1 in 500.
Call a healthcare provider right away if you have any of these symptoms, especially if they are new, worse, or worry you:
- thoughts about suicide or dying
- attempts to commit suicide
- new or worse depression
- new or worse anxiety
- feeling agitated or restless
- panic attacks
- trouble sleeping (insomnia)
- new or worse irritability
- acting aggressive, being angry, or violent
- acting on dangerous impulses
- an extreme increase in activity and talking (mania)
- other unusual changes in behavior or mood
How can I watch for early symptoms of suicidal thoughts and actions?
- Pay attention to any changes, especially sudden changes, in mood, behaviors, thoughts, or feelings.
- Keep all follow-up visits with your healthcare provider as scheduled.
Call your healthcare provider between visits as needed, especially if you are worried about symptoms.
Do not stop taking NEURONTIN without first talking to a healthcare provider.
- Stopping NEURONTIN suddenly can cause serious problems. Stopping a seizure medicine suddenly in a patient who has epilepsy can cause seizures that will not stop (status epilepticus).
- Suicidal thoughts or actions can be caused by things other than medicines. If you have suicidal thoughts or actions, your healthcare provider may check for other causes.
2. Changes in behavior and thinking –Using NEURONTIN in children 3 to 12 years of age can cause emotional changes, aggressive behavior, problems with concentration, restlessness, changes in school performance, and hyperactivity.
3. NEURONTIN may cause serious or life-threatening allergic reactionsthat may affect your skin or other parts of your body such as your liver or blood cells. This may cause you to be hospitalized or to stop NEURONTIN. You may or may not have a rash with an allergic reaction caused by NEURONTIN. Call a healthcare provider right away if you have any of the following symptoms:
- skin rash
- difficulty breathing
- swollen glands that do not go away
- swelling of your face, lips, throat, or tongue
- yellowing of your skin or of the whites of the eyes
- unusual bruising or bleeding
- severe fatigue or weakness
- unexpected muscle pain
- frequent infections
These symptoms may be the first signs of a serious reaction. A healthcare provider should examine you to decide if you should continue taking NEURONTIN.